Tennessee, 2007Strong Wind in Tennessee, February 24, 2007
February 24, 2007 · NWS OHX · 1 event in 1 county or zone
Strong gradient wind gusts blew down a few trees in the southern part of Cumberland County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient wind gusts blew down a few trees in the southern part of Cumberland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 24, 9:00 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 24, 9:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CST SAT FEB 24 2007
.DISCUSSION...
UPDATED EARLIER FOR TORNADO WATCH NUMBER 33 FOR THE SOUTHERN
COUNTIES OF THE MID STATE UNTIL 09Z.
CURRENTLY IN THE MID STATE A STATIONARY FRONT RUNS FROM JUST SOUTH OF
WAVERLY THROUGH COLUMBIA TO SOUTH OF MANCHESTER. WITHIN THE
PAST HOUR IN THE MID STATE A LINE OF STORMS CROSSED THE TENNESSEE
RIVER IN THE WESTERN SECTION OF THE MID STATE. THESE STORMS WILL
CONTINUE TO ADVANCE RAPIDLY TO THE EAST. THE BNA 00Z SOUNDING SHOWS
SFC WINDS AROUND 15 KNOTS WITH 43 KNOTS AT 2K FEET AND 65 KNOT AT 6K
FEET. THESE STORMS COULD EASILY MIXED WINDS DOWNWARD TO THE SFC AND
PRODUCE STRONG GUSTY WINDS AS THEY MOVE THROUGH THE MID STATE.
ANOTHER LINE OF STRONG THUNDERSTORMS ...SOME POSSIBLE SEVERE...RUN
ALONG AN APPROACHING FRONTAL BOUNDARY THAT RUNS FROM SAVANNAH TO NEAR
TUPELO TO JUST EAST OF GREENWOOD. TORNADO WATCH NUMBER 33 FOR OUR
SOUTHERN COUNTIES WAS ISSUED FOR THIS AREA OF THUNDERSTORMS.
WILL UPDATE FORECAST ZONES LATER TONIGHT AS LINE OF THUNDERSTORMS AND
PRECIPITATION ADVANCES TO THE EAST AND ENDS FROM THE WEST. NO
CHANGES NEEDED AT PRESENT TIME.
PREVIOUS FORECAST DISCUSSION...
SHORT TERM...SURFACE ANALYSIS AT 20Z SHOWS A 985 MB LOW CENTERED
OVER KANSAS WITH A WARM FRONT JUST NORTH OF NASHVILLE, AND A COLD
FRONT STILL WEST OF THE MISSISSIPPI RIVER.
RADAR SHOWS SCATTERED SHOWERS MOVING ACROSS MAINLY THE NORTHERN
HALF OF MIDDLE TENNESSEE THIS AFTERNOON, WITH THE HEAVIEST
ACTIVITY STILL WELL TO THE WEST AND SOUTHWEST OF THE MID STATE
NEAR THE COLD FRONT.
A STRONG SOUTHERLY FLOW CONTINUES TO ADVECT WARM, MOIST AIR INTO
MIDDLE TENNESSEE AS THE SURFACE PRESSURE GRADIENT STRENGTHENS. AS
A RESULT, WILL KEEP A WIND ADVISORY IN EFFECT FOR ALL OF MIDDLE
TENNESSEE THROUGH TONIGHT.
THE ATMOSPHERE REMAINS RELATIVELY COOL, MEANING THAT WHATEVER
CONVECTION DOES DEVELOP WILL BE LOW-TOPPED AND SMALL HAIL CAN
DEVELOP IN NON-CONVECTIVE CELLS WITH RELATIVELY LOW VILS.
ADDITIONALLY, STRONG WIND SHEAR IN THE LOW LEVELS CAN STILL BE
BROUGHT TO THE SURFACE AS STRAIGHT-LINE WINDS EVEN IN THE ABSENCE
OF DEEP CONVECTION. (THE 850 MB JET WILL INCREASE TO 60-70 KNOTS
ACROSS MIDDLE TENNESSEE BY 00Z.)
THE STORM PREDICTION CENTER HAS PULLED BACK ITS SLIGHT RISK AREA
FOR TODAY AND TONIGHT, WITH THE THREAT REGION RESTRICTED TO PLACES
SOUTHWEST OF NASHVILLE.
.LONG TERM...ATMOSPHERIC MODELS SHOW COLD FRONT PASSING THROUGH
MIDDLE TENNESSEE BETWEEN 06Z AND 12Z TONIGHT, ALTHOUGH WE WONT
ACTUALLY SEE THE WIND SHIFT TO THE NORTHWEST. TEMPERATURES WILL BE
ONLY SLIGHTLY COOLER ON THE OTHER SIDE OF THE COLD FRONT AS THEY
ARE TODAY.
THE NEXT WEATHER SYSTEM IS EXPECTED TO AFFECT THE AREA BY
THURSDAY. IN THE MEANTIME, LOOK FOR TEMPERATURES TO REMAIN CLOSE
TO SEASONAL VALUES THROUGHOUT THE FORTHCOMING 7-DAY FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 45 58 35 54 / 100 30 10 10
CLARKSVILLE 44 52 33 52 / 100 30 10 10
CROSSVILLE 46 56 32 49 / 100 50 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 AM CST
SUNDAY FOR TNZ005>011-022>034- 056>066-075-077>080-093>095.
&&
31
Hazardous weather outlook, Feb 24, 10:00 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CST SAT FEB 24 2007
TNZ005>011-022>034-056>066-075-077>080-093>095-251130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1000 AM CST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A STORM SYSTEM GATHERING STRENGTH OVER THE PLAINS STATES WILL
DRAG A COLD FRONT TOWARD THE MID STATE LATER TONIGHT. AHEAD OF THE
FRONT...WINDS OUT OF THE SOUTH AND SOUTHEAST WILL INCREASE TO 20 TO
30 MPH...WITH POSSIBLE GUSTS TO NEAR 40 MPH. THESE WINDS WILL
CONTINUE OVERNIGHT. WITH WINDS THIS STRONG...SOME LARGE LIMBS AND
SHALLOW ROOTED TREES MAY BE BLOWN DOWN.
IN ADDITION...A LINE OF THUNDERSTORMS WILL MOVE INTO THE MID STATE
LATER TONIGHT...POSSIBLY PRODUCING DAMAGING WINDS. THIS LINE IS
EXPECTED TO MOVE INTO THE NASHVILLE AREA BETWEEN 11 PM AND 1 AM...
AND INTO THE HIGHER ELEVATIONS OF THE PLATEAU BETWEEN 1 AM AND 3 AM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED LATER TONIGHT.
07
Strong Wind, Cumberland
- When
- February 24, 9:30 PM CST
- Where
- Cumberland forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Trees blown down across U.S. Highway 127, Highway 68 and Coppett Road south of Crossville.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11856.